Idaho, 2008High Wind in Idaho, July 10, 2008
July 10, 2008 · NWS OTX · 1 event in 1 county or zone
S. Highway 95/101 Junction.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $590,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong dry cold front passage resulted in damage north of the Bonners Ferry area up to U.S. Highway 95/101 Junction. Estimated wind gusts to 60 mph resulted in numerous trees falling on houses and mobile homes. Several strong building roofs were blown off as well. A building in the Three Mile area that houses county road and bridge equipment was destroyed with damage to 15 vehicles inside. Bonners Ferry itself recorded a peak wind of 54 MPH. Several small, short-lived fires resulted from downed power lines. In Sandpoint, wind damage occurred to an athletic club, along with a downed power line. Property damage from this event was estimated to be at least $590,000.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 10, 1:45 PM PST, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 10, 1:45 PM PST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
245 PM PDT THU JUL 10 2008
.SYNOPSIS...A TROUGH OF LOW PRESSURE WILL DROP INTO SOUTHEAST
BRITISH COLUMBIA LATE THIS AFTERNOON AND EVENING. THIS TROUGH
WILL PUSH A RELATIVELY STRONG BUT GENERALLY DRY COLD FRONT
THROUGH THE INLAND NORTHWEST. THE MAIN IMPACT OF THIS FRONT
WILL BE TO BRING BREEZY WINDS TO MOST LOCATIONS AS WELL AS
SOME COOLING. UPPER LEVEL RIDGING WILL REBUILD OVER THE REGION
ON FRIDAY LOWERING WIND SPEEDS AND BRINGING MORE DRY WEATHER.
&&
.DISCUSSION...
TONIGHT THROUGH SATURDAY NIGHT...WIND ADVISORY REMAINS IN EFFECT
WITH INCOMING DISTURBANCE ASSOCIATED WITH DARKENING ON WATER VAPOR
IMAGERY THIS AFTERNOON AND EVENING...WHICH TYPICALLY AFFECTS
LOCATIONS NORTH OF OMAK IN THE OKANOGAN VALLEY WITH SIGNIFICANT
NORTHERLY WINDS. THIS WAVE HAS ALREADY PRODUCED A WIND GUSTS TO 67
MPH IN PENTICTON BRITISH COLUMBIA IN THE OKANOGAN VALLEY THIS
AFTERNOON. ADDITIONALLY RED FLAG WARNINGS REMAIN IN AFFECT FOR
MANY LOCATIONS DUE TO LOW RELATIVE HUMIDITY AND A PASSING COLD
FRONT WHICH IS KEEPING IT RATHER BREEZY FOR MANY LOCATIONS.
ADDITIONALLY MINIMAL WORDING FOR SMALL CHANCE OF LATE AFTERNOON
AND EARLY EVENING CONVECTION NEAR THE NORTHERN MOUNTAINS NEAR THE
SOUTHERN BRITISH COLUMBIA BORDER REMAINS...PERHAPS A HANDFUL OF
LIGHTNING STRIKES AT BEST AS THIS FEATURE IS MAKING A SPEEDY
PROGRESSION THROUGH THE AREA. THE ABOVE MENTIONED DISTURBANCES
MAKE THEIR EXIT TONIGHT AND SHORTWAVE RIDGING MOVES IN FROM THE
WEST. RIDGE OVER THE REGION AMPLIFIES VERY LITTLE AND REMAINS
RATHER FLAT AND PRONE TO MINOR NUISANCE SHORTWAVE PASSAGES THROUGH
IT...NOT STRONG ENOUGH TO PRODUCE ANY MEANINGFUL CHANCE OF
MEASURABLE PRECIPITATION BUT ENOUGH TO PERHAPS CAUSE CLUTTER TO
THE WIND AND SKY FORECAST. FOR THE MOST PART EVEN WITH THESE
COMPLICATIONS THE FORECAST REMAINS DRY WITH A VERY MINIMAL WARMING
TREND INTO SATURDAY NIGHT. /PELATTI
SUNDAY THROUGH THURSDAY...EXTENDED FORECAST MODELS ARE IN GOOD
AGREEMENT WITH THE LONG WAVE PATTERN. A WESTERLY FLOW ALOFT WILL
PERSIST FROM SUNDAY THROUGH THURSDAY WITH OCCASIONAL SHORT WAVES
MOVING INTO BRITISH COLUMBIA. THIS PATTERN WILL SUPPRESS ANY
MOISTURE FROM COMING UP AROUND THE FOUR CORNERS HIGH WELL SOUTH
AND EAST OF THE AREA. MEANWHILE...WITH THE SHORT WAVES PASSING
NORTH OF THE AREA IN THE WESTERLY FLOW...THE BEST MOISTURE AND
DYNAMICS WILL STAY TO OUR NORTH. NET RESULT IS A DRY FORECAST WITH
JUST A SLIGHT CHANCE OF SHOWERS OVER NORTH IDAHO MOUNTAINS NEAR
THE CANADIAN BORDER. CONCERNING TEMPERATURES...ON SUNDAY WE WILL
BE IN SW FLOW AHEAD OF AN APPROACHING WAVE YIELDING TEMPS SLIGHTLY
ABOVE NORMAL. THEN FOLLOWING THE WAVE PASSAGE TO OUR NORTH...TEMPS
WILL COOL TO NEAR TO SLIGHTLY BELOW NORMAL READINGS FOR MON/TUE
BEFORE WARMING TO NEAR TO SLIGHTLY ABOVE NORMAL AGAIN WED/THU. JW
&&
.AVIATION...
DRY COLD FRONT EXPECTED TO BRING SIGNIFICANT INCREASE IN WIND AND
A SMALL THREAT OF THUNDER NEAR THE CANADIAN BORDER. SOME BLOWING
DUST MIGHT OCCUR WITH THE GUSTY WIND BETWEEN 21Z-04Z THURSDAY
WHICH MAY INTERRUPT THE PREVALENT VFR CONDITIONS. /PELATTI
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 48 80 52 84 55 88 / 0 0 0 0 0 0
COEUR DALENE 47 78 50 82 51 86 / 0 0 0 0 0 0
PULLMAN 40 79 45 82 48 87 / 0 0 0 0 0 0
LEWISTON 54 87 55 90 57 96 / 0 0 0 0 0 0
COLVILLE 42 84 47 87 50 90 / 10 0 0 0 0 0
SANDPOINT 44 77 43 80 45 83 / 10 0 0 0 0 0
KELLOGG 48 76 49 79 53 84 / 10 0 10 0 0 0
MOSES LAKE 52 86 54 90 58 93 / 0 0 0 0 0 0
WENATCHEE 55 85 58 90 64 90 / 0 0 0 0 0 0
OMAK 48 86 53 90 57 91 / 0 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING FOR LOWER GARFIELD
AND ASOTIN COUNTIES...MOSES LAKE AREA...NORTHEAST BLUE
MOUNTAINS...SPOKANE AREA...UPPER COLUMBIA BASIN...
WASHINGTON PALOUSE...WATERVILLE PLATEAU.
RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING FOR EAST SLOPES
NORTHERN CASCADES...OKANOGAN VALLEY...WENATCHEE AREA.
HIGH WIND WARNING UNTIL 8 PM PDT THIS EVENING FOR OKANOGAN
VALLEY.
&&Hazardous weather outlook, Jul 10, 7:06 AM PST, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
806 AM PDT THU JUL 10 2008
WAZ031>036-041>044-111500-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
SPOKANE AREA-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
806 AM PDT THU JUL 10 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...
NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL COMBINE TO PRODUCE
POTENTIALLY HAZARDOUS FIRE WEATHER CONDITIONS THIS AFTERNOON AND
EARLY THIS EVENING. WINDS WILL SUBSIDE THIS EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
IDZ001>004-026-027-WAZ037-038-111500-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-
806 AM PDT THU JUL 10 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...NORTH CENTRAL WASHINGTON AND NORTHEAST
WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 10, 2:29 PM PST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
329 PM PDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM NON-TSTM WND DMG TONASKET 48.70N 119.44W
07/10/2008 OKANOGAN WA TRAINED SPOTTER
10-INCH DIAMETER TREE DOWNED BY HIGH WINDS CAUSED
EXTENSIVE DAMAGE TO A CARPORT AND RV. WIND GUST MEASURED
AT 48 MPH.
&&
JONESHigh Wind, Northern Panhandle
- When
- July 10, 4:00 PM PST to 6:00 PM PST
- Where
- Northern Panhandle forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $590,000
- Reported by
- Unknown
- Coordinates
- 48.247, -116.588 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Minnesota, July 10, 20081 injured · $200,000 · EF0 · 94 events
- Flash Flooding and Damaging Wind in California, July 10 to 13, 20081 injured · $10 million · 54 kt wind · 7 events
- Tornadoes and Flash Flood in Wisconsin, July 10, 2008$600,000 · EF1 · 21 events
- Wildfire and High Wind in Washington, July 10 to 19, 2008$2.6 million · 64 kt wind · 8 events
- Flash Flooding and Dust Storm in Arizona, July 10 to 11, 2008$1.3 million · 77 kt wind · 6 events
- Flood and Hail in Illinois, July 10, 2008$301,000 · 1.75 in hail · 22 events
- Tornadoes and Hail in Iowa, July 10, 2008$150,000 · EF0 · 35 events
- Tornado and Hail in North Dakota, July 10, 2008$445,000 · EF0 · 9 events
- Lightning Strikes in South Carolina, July 10, 2008$530,000 · 3 events
- Hail and Damaging Winds in Minnesota, July 10, 2008$315,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Minnesota, July 10, 2008$244,000 · 1 in hail · 9 events
- Flash Flooding and Lightning Strikes in Wisconsin, July 10 to 11, 2008$235,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 108932.